Alert archive / Alabama / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 2, NWS Mobile, AL

February 12, 2025Choctaw County, Clarke County, Washington County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Feb 12, 2025, 5:52 PM CST for Choctaw County, Clarke County, Washington County, Alabama. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 12, 2025, 5:52 PM CST (23:52 UTC)
Expired
Feb 12, 2025, 6:30 PM CST
In force
38 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Choctaw County, AL, Clarke County, AL, Washington County, AL

The radar

The Mobile radar (KMOB), 99 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 12, 6:15 PM CSTTORNADO4 Ene Frankville, ALNWS Storm Survey found an EF-2 tornado with max winds of 115 mph, a path length of 9.77 miles and a max width of 320 yards. The tornado began on the west side of the Tombigbee river and progressed northeast crossing county road 69. The tornado reached peak ins
Feb 12, 6:15 PM CSTTORNADO4 Sse Coffeeville, ALNumerous trees down on Hwy 69 and Hwy 84. Structural damage reported on Norris Rd due to a fallen tree. Structural damage to a home on Hwy 84 near Winn Rd.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 12, 1:32 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.9 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2025-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2025-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -182 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-182 m²/s²
0-3 km storm-relative helicity
416 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

967 
WUUS54 KMOB 122352
SVRMOB
ALC023-025-129-130030-
/O.NEW.KMOB.SV.W.0002.250212T2352Z-250213T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
552 PM CST Wed Feb 12 2025

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Southeastern Choctaw County in southwestern Alabama...
  Northern Washington County in southwestern Alabama...
  West central Clarke County in southwestern Alabama...

* Until 630 PM CST.

* At 552 PM CST, a severe thunderstorm was located 7 miles northwest
  of Chatom, moving northeast at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Saint Stephens and Coffeeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 1000 PM CST for southwestern
Alabama.

&&

LAT...LON 3148 8842 3156 8844 3180 8802 3155 8786
TIME...MOT...LOC 2352Z 242DEG 32KT 3152 8836 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MM
2 follow-up statements
312 
WWUS54 KMOB 130005
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
605 PM CST Wed Feb 12 2025

ALC023-025-129-130030-
/O.CON.KMOB.SV.W.0002.000000T0000Z-250213T0030Z/
Choctaw AL-Washington AL-Clarke AL-
605 PM CST Wed Feb 12 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CST
FOR SOUTHEASTERN CHOCTAW...NORTH CENTRAL WASHINGTON AND WEST CENTRAL
CLARKE COUNTIES...

At 604 PM CST, a severe thunderstorm was located 6 miles east of
Millry, or 9 miles north of Chatom, moving northeast at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Coffeeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CST for southwestern
Alabama.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3153 8826 3162 8833 3180 8802 3160 8789
TIME...MOT...LOC 0004Z 239DEG 36KT 3160 8821 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MM
640 
WWUS54 KMOB 130011
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
611 PM CST Wed Feb 12 2025

ALC023-025-129-130030-
/O.CON.KMOB.SV.W.0002.000000T0000Z-250213T0030Z/
Choctaw AL-Washington AL-Clarke AL-
611 PM CST Wed Feb 12 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CST
FOR SOUTHEASTERN CHOCTAW...NORTH CENTRAL WASHINGTON AND WEST CENTRAL
CLARKE COUNTIES...

At 610 PM CST, a severe thunderstorm was located 7 miles southwest of
Coffeeville, or 14 miles northeast of Chatom, moving northeast at 40
mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Coffeeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CST for southwestern
Alabama.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3158 8818 3167 8824 3180 8802 3164 8791
TIME...MOT...LOC 0010Z 237DEG 36KT 3166 8814 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 5:41 PM CST, 11 minutes earlier.

Area forecast discussion, Feb 12, 5:41 PM CST, 11 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
541 PM CST Wed Feb 12 2025

...NEW MESOSCALE AND AVIATION UPDATE...

.UPDATE...
Issued at 539 PM CST Wed Feb 12 2025

There will be a corridor of severe weather that continues through
this evening along and south of a warm front that has been
convectively modified but roughly extends from central Perry
county in southeast Mississippi northeast through northern
Washington, northern Clarke, and west central Wilcox counties as
of 4:45pm. This front will attempt to lift slowly northward with
time, but be augmented back south in segments where storm scale
outflows from storms push southeastward. This front separates a
very warm and moist airmass with mid to upper 70s temperatures and
near 70 degree dewpoints. Just north of the front the near surface
airmass remains quite stable with lower 60s dewpoints and
temperatures.

Along the warm front, enhanced vorticity pooling along with
enhanced low level stretching will raise the potential for
tornadoes in the vicinity of the boundary. This will be the area
where the tornado threat will be greatest. At this time, many of
the storms increase rotation near the boundary but have been quick
to cross north and become elevated. In areas where the boundary
has become convectively modified and oriented increasingly
northeast to southwest there will be a potential for supercells to
become latched on to the front and support longer lived supercells
with more persistent rotation and relatively higher potential for
more persistent tornado threat. This will be highly mesoscale
driven and we will provide updates via social media and chat to
locally highlight these areas and threats as they become apparent
through the evening.

Further south, there are a few mini supercells embedded within the
warm sector. These storms have struggled to maintain persistent
strong mesocyclones with a relatively lower overall tornado
threat. High wet bulb zeros along with relatively strong storm
relative inflow will more likely require the need for storm
nudgers to enhance the storm rear flow downdrafts (RFDs) to allow
for improved balance with the strong storm inflow. This would
support a locally enhanced tornado threat with mini supercells
within the warm sector.

Further to the west, surface winds have veered which is supporting
an increasingly linear storm modes with a few lines of storms
along both a prefrontal surface trough and the actual cold front.
A 1003 mb surface low near KJAN will continue to slowly lift
northeast through the night. Surface winds south and east of this
low remain sufficiently backed with continued enhanced storm
relative helicity and sufficient instability, especially packed in
the lowest few kilometers of the atmosphere. Therefore, expecting
the threat for tornadoes to continue through the night with the
greatest focus near the warm front and across northern portions of
our forecast area. Also, a stronger tornado cannot be ruled out
but will remain a more isolated threat as strong shear continues
to overlap the stronger low level instability especially with
supercells latched to the warm front. The only limiting factor for
strong tornadoes is the relative weak mid level height falls. The
threat west of I-65 should persist through around midnight. As
storms move east of I-65 after midnight, storms should gradually
weaken as the upper trough begins to lift out to the northeast. We
will continue to monitor the threat through the evening and
provide additional updates as needed. /JLH

&&

.AVIATION...
(00Z TAFS)
Issued at 539 PM CST Wed Feb 12 2025

MVFR ceilings will drop to IFR tonight as a line of strong to severe
thunderstorms moves in from the west along an approaching cold
front. Low level wind shear will be present at around 40 knots at
2kft out of the southwest this evening, along with the potential
isolated damaging winds and potentially a tornado or two. Storms
will progress slowly from west to east overnight, resulting in in
reduced visibility's, gusty winds and IFR to VLIFR ceilings.
Southerly surface winds of 10 to 15 knots with frequent gusts to
around 25 knots will shift northerly late this evening through the
overnight hours in the wake of the cold front. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      53  67  42  65  56  77  57  64 / 100  20   0  10  20  20  90  30
Pensacola   61  70  47  65  59  73  63  67 /  90  60   0  10  20  20  90  50
Destin      63  73  49  68  60  73  64  69 /  90  80   0  20  10  20  80  70
Evergreen   53  65  38  65  51  77  56  62 /  90  30   0  10  20  10 100  40
Waynesboro  46  60  36  65  50  78  49  58 / 100   0   0  10  30  30 100  20
Camden      47  59  35  63  48  75  51  60 / 100  10   0  10  30  20 100  40
Crestview   60  72  42  68  53  76  61  67 / 100  70   0  10  10  10  90  60

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Thursday night for ALZ265-266.

     High Surf Advisory until noon CST Thursday for ALZ265-266.

FL...High Rip Current Risk through late Thursday night for FLZ202-204-
     206.

     High Surf Advisory until noon CST Thursday for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory until 9 AM CST Friday for GMZ630>632.

     Small Craft Advisory until noon CST Friday for GMZ650-655-670-
     675.

&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 3:20 AM CSTHigh Surf AdvisoryMOBBaldwin, Mobile33 hr
Feb 12, 4:03 AM CSTMarine Dense Fog AdvisoryMOB5 hr
Feb 12, 3:14 PM CSTSevere Thunderstorm WarningMOBWashington46 min
Feb 12, 4:24 PM CSTTornado WarningMOBChoctaw, Clarke, Washington36 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.